MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT (14; BLOOD ACCESS DEVICE AND ACCESSORIES

BARD ACCESS SYSTEMS GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT (14; BLOOD ACCESS DEVICE AND ACCESSORIES
Catalog Number 5397310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reyk1021 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Per sales representative, facility reported that during placement, the catheter penetrated the mediastinum.Physician was able to pull the catheter back and used a wire to continue advancing the catheter for placement.No patient injury reported or additional medical intervention required.

Brand Name
GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT (14
Common Device Name
BLOOD ACCESS DEVICE AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5466279
Report Number3006260740-2016-00065
Device Sequence Number10810968
Product Code MSD
UDI-Device Identifier00801741012327
UDI-Public(01)00801741012327(17)161028(10)REYK1021
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number5397310
Device Lot NumberREYK1021
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight90